Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 31, 2014, 10:46:23 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 632506
  • Total Topics: 47901
  • Online Today: 265
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Atripla- dirarrhoea and a turn for the worse  (Read 1271 times)

0 Members and 1 Guest are viewing this topic.

Offline Jed

  • Member
  • Posts: 4
Atripla- dirarrhoea and a turn for the worse
« on: July 20, 2010, 08:33:45 PM »
I have been HIV for over 18 yrs and recently went onto Atripla due to t-cells  at 350. VL 15000

One week into the course I had slight diarrhoea, 2 weeks no solid stools and after 3 weeks was passing fluid 15 times a night.
It felt like I  had the flu, felt weird, had a high pitched headache, weak, over emotional, started passing a white chalky liquid and I had lost 8kgs!
On the Friday night I decided that was enough and stopped taking the Atripla.
I was shitting myself to death 3 weeks into this 1 a day medication
On Monday I saw my doctor, he took stool samples for pathology and was going to check that I hadn't picked up a stomach bug. But by the Tuesday my stools where back to normal and I started feeling my usual self again.
He gave me the an alternative therapy- 2 reyatay caps and 1 truvada. Taking the efavirenz component out of the medication as this seemed to be the culprit.
It is Wednesday and I have absolutely  no side effects and I'm putting weight back on and my stools are normal.

I hope this helps anybody who starts Atripla  with adverse side effects

Cheers

jEd

Offline Trojanbuster

  • member
  • Posts: 1
Re: Atripla- dirarrhoea and a turn for the worse
« Reply #1 on: July 20, 2010, 08:47:20 PM »
I took Atripla for six months and hated it.  Aside from diarrhea, the side effect which almost crippled my life was nightmares...not vivid dreams, but terrifying nightmares.  I would wake up sweating and feeling my heart beating rapidly.  It reached the point at which I didn't want to go to bed at night.  Of course, my t-cells went up 100 units!!!
    I was put on Truvada and Intelence and things are back to normal.  T-Cells also continue to rise.

Offline Inchlingblue

  • Member
  • Posts: 3,119
  • Chad Ochocinco PETA Ad
Re: Atripla- dirarrhoea and a turn for the worse
« Reply #2 on: July 21, 2010, 01:14:14 PM »
There's nothing wrong with switching medications if the side effects are affecting one's quality of life. However, it's important to keep in mind, especially with Atripla, that it's not a good idea to stop cold turkey, especially if there is still a viral load. This can lead to resistance to Sustiva and to many other drugs in that class, NNRTIs.

It's better to get the new Rx filled and do the switch to the new meds without having an interruption in treatment.


Offline Hellraiser

  • Member
  • Posts: 4,136
  • Semi-misanthropic
Re: Atripla- dirarrhoea and a turn for the worse
« Reply #3 on: July 21, 2010, 08:07:35 PM »
Atripla didn't cause this.  Sorry buster.

Offline fearless

  • Member
  • Posts: 2,191
Re: Atripla- dirarrhoea and a turn for the worse
« Reply #4 on: July 21, 2010, 08:56:00 PM »
Atripla didn't cause this.  Sorry buster.

How can you say that with any confidence? We all react differently, and it seems fairly obvious that stopping the atripla stopped the diarrhoea
Be forgiving, be grateful, be optimistic

Offline Matty the Damned

  • Member
  • Posts: 12,208
  • Ninja Please
Re: Atripla- dirarrhoea and a turn for the worse
« Reply #5 on: July 21, 2010, 09:10:52 PM »
How can you say that with any confidence? We all react differently, and it seems fairly obvious that stopping the atripla stopped the diarrhoea

Absolutely. Diarrhoea can be a common side effect of any of the three components of Atripla.

MtD

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.